Valium Abuse Signs
Valium is a prescription drug that is known for its high potential for abuse and it can easily lead to addiction and dependence. Under normal circumstances, this drug is used as a sedative and muscle relaxant. Apart from this, valium is also used in the medical circles for relieving spasticity and muscle spasms that are normally caused by neurological disorders such as the stiff man’s syndrome.
It is also used as an anxiety reliever in patients who are supposed to undergo various surgical procedures. Many people who abuse this drug normally use it in combination with other drugs so that they may get even higher than they already are. This drug usually causes addiction and dependency when it is used for a prolonged period of time. Physical and psychological dependence normally develops even in the people who are using the drug as prescribed by the doctor.
On the other hand, people who abuse the drug are usually at even a larger risk of dependence and addiction. Statistics reveal that most of the people who abuse this drug use it as a secondary drug to supplement the high that they get from other illicit drugs.
Abuse of Valium is a very serious disease and it is important that you familiarize yourself with the signs so that you can help a loved one who is entangled in the web. The main give away signs from your loved one who is abusing valium are clumsiness and sleepiness at odd hours. This is owing to the reason that this drug has a very sedative effect and these signs will be more prevalent especially immediately after the abuser has taken the dosage.
In addition to these signs, you should also be on the lookout for other abuse signs such as abdominal cramps, blurred vision, dry mouth, a racing heartbeat and speech that is shaken or slurred. Even though there are some abusers who are good at hiding the signs from family and friends in order to keep the habit a secret, you should be able to spot a few of the signs nonetheless.
There are also other signs apart from these and they include problems urinating, convulsions, hallucinations, loss of memory, breathing problems, staggering & trembling, being confused and headaches.
In the event that your loved one is withdrawing from abuse of the drug secretly, you will be able to tell this by the withdrawal symptoms exhibited. These signs are usually similar to those that alcohol abusers normally demonstrate and they include convulsions & tremors, abdominal and muscle cramps and vomiting and sweating. Abrupt discontinuation of valium is what causes this and should therefore be avoided and a gradual stoppage option chosen.
Most of the people who abuse this drug usually overdose on it since they are not following the recommended doses. Signs of a Valium overdose that you should be on the lookout for include confusion, diminished reflex capabilities, sleepiness at odd hours and even coma. It is important to observe your loved one well so that you may be able to determine whether he or she is abusing valium or other prescription drugs.